Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 286, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2012, 8:17 AM CDT for Ouachita Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 8:17 AM CDT (13:17 UTC)
- Expired
- Aug 17, 2012, 8:54 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Ouachita Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS54 KSHV 171317
SVRSHV
LAC073-171415-
/O.NEW.KSHV.SV.W.0286.120817T1317Z-120817T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 AM CDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SWARTZ...MONROE...
* UNTIL 915 AM CDT
* AT 813 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MONROE...AND MOVING
SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3248 9193 3245 9193 3240 9199 3236 9201
3246 9217 3261 9208 3254 9190 3253 9190
3251 9190
TIME...MOT...LOC 1317Z 301DEG 18KT 3248 9202
$$
061 follow-up statement
381
WWUS54 KSHV 171354
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 AM CDT FRI AUG 17 2012
LAC073-171403-
/O.CAN.KSHV.SV.W.0286.000000T0000Z-120817T1415Z/
OUACHITA LA-
854 AM CDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR OUACHITA PARISH IS
CANCELLED...
LAT...LON 3248 9193 3245 9193 3240 9199 3236 9201
3246 9217 3261 9208 3254 9190 3253 9190
3251 9190
TIME...MOT...LOC 1353Z 301DEG 18KT 3239 9184
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 5:23 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 17, 5:23 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 523 AM CDT FRI AUG 17 2012 .DISCUSSION... THANKS TO A NEARLY STATIONARY FRONTAL BOUNDARY OR A WEAK SURFACE TROUGH ACROSS THE FOUR STATE REGION NEAR OR JUST SOUTH OF THE I-20 CORRIDOR...A VERY MOIST ATMOSPHERE...AND A SHORT WAVE TROUGH OF LOW PRESSURE EXTENDING SOUTHWEST FROM THE TENNESSEE VALLEY REGION OF NORTH ALABAMA INTO EAST TEXAS...SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD EAST AND SOUTHEAST OVER THE AREA. IN WAKE OF THIS BOUNDARY...A COLD FRONT EXTENDED FROM WESTERN ARKANSAS INTO SOUTHEAST OKLAHOMA AND NORTH CENTRAL TEXAS. THE COLD FRONT WILL MOVE SOUTH AND INTO THE REGION DURING THE DAY TODAY AS THE LEAD SHORT WAVE CONTINUES TO SHIFT TO THE SOUTHEAST... FOLLOWED BY ADDITIONAL SHORT WAVES IN THE NORTHWEST FLOW PATTERN. A BROAD LONGWAVE TROUGH OVER THE EASTERN STATES WILL ALLOW FOR THE MAIN ENERGY TO MOVE EAST WHILE THE SOUTHERN AND WESTERN PART OF THE FRONTAL BOUNDARY WILL SLOW AND BECOME NEARLY STATIONARY. RIDGE OF HIGH PRESSURE OVER MEXICO AND THE DESERT SOUTHWEST AMPLIFIES NORTH OVER THE WESTERN STATES. THE STATIONARY FRONT WILL LIFT BACK NORTH AS A WARM FRONT AND DISTURBANCES RIDING AROUND THE EASTERN TROUGH AND NORTHWEST FLOW AROUND THE HIGH PRESSURE RIDGE ALOFT...KEEPING RAIN CHANCES ELEVATED THROUGH THE NEXT COUPLE OF DAYS. BY SUNDAY NIGHT INTO MONDAY...ENERGY FROM DISTURBANCES MOVING AROUND THE UPPER TROUGH MOVES THE FRONT BACK THROUGH AS A COLD FRONT BRINGING A BRIEF END TO THE RAIN CHANCES. AROUND MID WEEK RAIN CHANCES WILL BE HIGHER OVER THE SOUTHERN ZONES ASSOCIATED WITH A SHEAR AXIS ACROSS THE GULF COAST STATES AND DOWN THE TEXAS COAST. WILL INCLUDE MENTION OF POSSIBLY SEVERE WEATHER FOR SATURDAY AND SATURDAY NIGHT. /06/ && .AVIATION... CONCERNING THE ARKLATEX...AREAS OF STRONG THUNDERSTORMS PRODUCING NW WINDS GUSTING 30-40 KTS OVER NE TX AND RECENTLY JUST INTO NW LA. MOVEMENT SE 20KTS WILL AFFECT KSHV BEFORE NEXT ISSUANCE. THE COLD FRONT WILL DROP FARTHER SOUTH INTO THE I-30 CORRIDOR IN THE WAKE OF THIS STRONG CONVECTION. IT WILL LIKELY TAKE SOME TIME AND HEATING TO RECOVER...BUT MORE DEVELOPMENT SEEMS IMMINENT LATER TODAY. SURFACE WIND BECOMING WESTERLY AROUND 10 KTS FRIDAY AS THE FRONT MOVES INTO THE AREA. ALOFT WE ARE SW-NW ALL THE WAY UP WITH SPEEDS 15 TO 35KTS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 74 88 70 90 / 60 60 60 50 60 MLU 94 71 89 69 88 / 50 60 60 50 60 DEQ 91 68 87 68 87 / 50 30 60 40 30 TXK 93 70 87 69 87 / 40 30 60 50 40 ELD 93 69 87 67 87 / 50 60 60 50 40 TYR 96 74 89 73 87 / 40 50 60 50 60 GGG 95 74 88 71 88 / 40 50 60 50 60 LFK 96 75 90 73 90 / 60 60 60 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Aug 17, 6:08 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 608 AM CDT FRI AUG 17 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 608 AM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER THE FOUR STATE REGION ALONG AND NEAR A BOUNDARY OVER NORTHEAST TEXAS AND NORTH LOUISIANA AS AN UPPER DISTURBANCES MOVES OVERHEAD. A COLD FRONT WILL FOLLOW OVERNIGHT WITH ADDITIONAL CONVECTION FORMING ALONG AND NEAR IT. STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND INTO THE EVENING. WINDS AND LOCALLY HEAVY RAINFALL ALONG WITH ISOLATED LARGE HAIL WILL BE PRIMARY CONCERNS...AS WELL AS DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE FOUR STATE REGION DURING THE WEEKEND WITH A COLD FRONT AND SUPPORT FROM DISTURBANCES ALOFT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON INTO EARLY SUNDAY WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT MAY TRAIN OVER THE SAME AREAS PROVIDING A LOCALIZED FLASH FLOODING. THUNDERSTORMS SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH SUNDAY...WITH ISOLATED CONVECTION STILL POSSIBLE EARLY NEXT WEEK AS THE FRONT BECOMES STATIONARY OVER EAST TEXAS AND NORTH LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND AGAIN DURING THE AFTERNOON SATURDAY INTO EARLY SUNDAY. 06
In the hours before
Special weather statement, Aug 17, 5:16 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 AM CDT FRI AUG 17 2012
LAZ001-TXZ138-150-151-171115-
CADDO-HARRISON-PANOLA-RUSK-
516 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS...
MARSHALL...MINDEN...PINEHILL...TATUM AND WASKOM...
AT 511 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARSHALL
TO MINDEN...OR ALONG A LINE EXTENDING FROM MARSHALL TO 8 MILES
SOUTHEAST OF HENDERSON...MOVING EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Aug 17, 5:50 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT FRI AUG 17 2012
LAZ006-014-171115-
OUACHITA-UNION-
550 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...FARMERVILLE AND STERLINGTON...
AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF BERNICE...OR 16 MILES
SOUTHEAST OF JUNCTION CITY...MOVING SOUTHEAST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 17, 5:54 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 AM CDT FRI AUG 17 2012
LAZ001>003-010-171200-
BOSSIER-CADDO-DE SOTO-WEBSTER-
554 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...DIXIE INN...DOYLINE...DUBBERLY...HAUGHTON...
HEFLIN...MINDEN...SHREVEPORT...SIBLEY AND STONEWALL...
AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HAUGHTON TO 7 MILES SOUTHEAST OF GREENWOOD...OR ALONG A
LINE EXTENDING FROM 11 MILES WEST OF MINDEN TO 11 MILES SOUTHWEST OF
SHREVEPORT...MOVING SOUTHEAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Aug 17, 6:37 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 AM CDT FRI AUG 17 2012
TXZ136-137-150-171230-
GREGG-RUSK-SMITH-
637 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...RUSK AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...CLARKSVILLE CITY...HENDERSON...JOINERVILLE...KILGORE...
LIBERTY CITY...LINDALE...LONGVIEW...NEW LONDON...OVERTON...
TURNERTOWN...TYLER...WHITE OAK AND WHITEHOUSE...
AT 631 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A COUPLE OF STRONG THUNDERSTORMS NEAR LINDALE...TYLER...
AND WINONA...MOVING EAST AT 25 TO 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS
ALONG WITH LOCALLY HEAVY RAINFALL OF ONE TO ONE AND ONE HALF INCHES.
DEADLY LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.
06Special weather statement, Aug 17, 7:21 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 AM CDT FRI AUG 17 2012
LAZ005-006-014-171315-
LINCOLN-OUACHITA-UNION-
721 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
STERLINGTON TO 12 MILES SOUTH OF FARMERVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SWARTZ TO 13 MILES NORTHEAST OF
RUSTON...MOVING SOUTHEAST AT 20 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
24Special weather statement, Aug 17, 8:08 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 AM CDT FRI AUG 17 2012
LAZ006-014-171400-
OUACHITA-UNION-
808 AM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 806 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WEST MONROE...MOVING SOUTHEAST
AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:45 AM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 2 hr |
| Aug 17, 8:18 AM CDT | Flash Flood Warning | SHV | Ouachita | 94 min |
| Aug 17, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.